Alert archive / Vermont / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 7, 1997, 2:37 PM EDT for Essex County, Vermont. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1997, 2:37 PM EDT (18:37 UTC)
- Expired
- Jul 7, 1997, 3:45 PM EDT
- In force
- 68 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Essex County, VT
The radar
The Burlington radar (KCXX), 116 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 071839 RRA SVRBTV VTC009-071945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 237 PM EDT MON JUL 7 1997 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST VERMONT ...ESSEX COUNTY AT 235 PM...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED BETWEEN ISLAND POND AND BLOOMFIELD NEAR ROUTE 105. THE STORM WILL TRACK NORTHEAST AND AFFECT LEMINGTON JUST AFTER 3 PM. THE THUNDERSTORM WILL PRODUCE LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS. SEVERE THUNDERSTORMS PRODUCE STRONG DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING. IF YOU ARE CAUGHT OUTSIDE AND CAN NOT FIND REFUGE IN A STURDY INDOOR SHELTER...CROUCH DOWN IN A DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. STAY AWAY FROM TREES...HILL TOPS...WIRE FENCES AND METAL OBJECTS. TARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:30 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 7, 2:30 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 230 PM EDT MON JUL 7 1997 TSRA BREAKING OUT AHEAD OF CLD FRNT ATTM WITH WW 579 IN EFFECT FOR GUD PART OF OUR CWA TIL 00Z. CLD FRNT FROM JUST WEST OF ST LAWR VLY AND EXTENDS INTO CTRL NYS. BOTH MDLS IN AGREEMENT IN BRINGING CLD FRNT AND UPR LVL TROF AXIS ACROSS THE FA ERLY THIS EVE. DRIER AIR WILL THEN BEGIN TO ADVECT INTO THE FA TNGT AS TROF MOVS EAST. WK HI PRES WILL MOV ACROSS THE FA ERLY TUE. WILL BEGIN TO SEE AN INCR IN HI AND MID LVL MSTR HWVR AS MDLS INDC H85 WAA DEVLP AHEAD OF NEXT SYSTEM PROGGED TO MOV INTO LK ERIE BY 00Z WED. EXPECT SHWRS TO OVERSPREAD THE FA BY TMRW EVE. UNSETTLED WX WILL CONT INTO WED WITH CLD FRNT APPROACH AND UPR LVL TROF AXIS STILL TO THE WEST. FWC NUMS LUK OK. TD
In the hours before
Special weather statement, Jul 7, 1:15 PM EDT, 1 hour 22 minutes before
VTZ007>012-072315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 115 PM EDT MON JUL 7 1997 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EASTERN AND SOUTHERN VERMONT UNTIL 800 PM. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH: CALEDONIA...WASHINGTON...ORANGE...ADDISON...RUTLAND...AND WINDSOR. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THESE STORMS MAY PRODUCE TORRENTIAL DOWNPOURS...SMALL HAIL...AND GUSTY WINDS. SOME STORMS MAY HAVE LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PEOPLE SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION. MCGILL
Special weather statement, Jul 7, 1:16 PM EDT, 1 hour 21 minutes before
VTZ007>012-072315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 115 PM EDT MON JUL 7 1997 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EASTERN AND SOUTHERN VERMONT UNTIL 800 PM. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH: CALEDONIA...WASHINGTON...ORANGE...ADDISON...RUTLAND...AND WINDSOR. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THESE STORMS MAY PRODUCE TORRENTIAL DOWNPOURS...SMALL HAIL...AND GUSTY WINDS. SOME STORMS MAY HAVE LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PEOPLE SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATH ER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION. MCGILL
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:48 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 57 min |
| Jul 7, 2:02 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 58 min |
| Jul 7, 2:05 PM EDT | Severe Thunderstorm Warning | BTV | Washington | 55 min |
| Jul 7, 4:05 PM EDT | Severe Thunderstorm Warning | BTV | Orleans | 55 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.